Chemo induced peripheral neuropathy w... - SHARE Ovarian Can...

SHARE Ovarian Cancer Support
1,927 members628 posts

Chemo induced peripheral neuropathy with Ovarian Cancer

Kilorpt
Kilorpt
17 Replies

Does anyone have a successful treatment to at least alleviate CIPN? I do NOT have pain, but rather severe tingling and numbness as though my feet are just waking up from being asleep. Two more chemo cycles and I would not be able to drive. Thanks for sharing

17 Replies
oldestnewest
mmont

Hello,

I have it really bad with tingling, numbing, burning and pain to walk. It's terrible and causes me to have anxiety. I also have the tingling in both hands on a few fingers. My Dr. Has increased my meds. I hope it will work.

Good luck with your treatment.

Reply
Tesla_7US

Kilorpt, put bags of ice on hands and feet during infusion. I did this with my hands and have NO neuropathy in hands after 34 weeks of chemo. However, I forgot to put ice bags on my feet and did develop CIPN in feet. But, during chemo period I was advised to consume 4.5 grams of powdered glutamine in a glass of cold beverage, 6 times a day. I ended chemo 16 months ago and most all of the CIPN is gone from feet. Of course, check with a cancer nutritionist to confirm for yourself.

1 like
Reply
carolleigh

What chemo was it, if I can ask? I found this: integrativeoncology-essenti...

I think I was taking 10 grams a day, but it didn't work. Between chemos I took 1 teaspoon a day.

Reply
Tesla_7US

carboplatin and paclitaxel aka carbo/taxol. Also, I took a LARGE amount of glutamine daily, over 4.5 grams daily in a cold beverage. It worked.

Reply
CannaBeatCancer

Try the cbd cream from Mary's Nutritionals. They ship. No thc. marysnutritionals.com/

1 like
Reply
carolleigh

I use CBD oil and even Rick Simpson Oil...almost.

Reply
kissyb

Ice packs do wonders for neuropathy. If you use them during chemo as well as after they can be very useful. You can make your own at home, I believe its 2 cups of water and 1 cup of rubbing alcohol, freeze (let me double check though). They are reuasble and you dont have to buy those expensive ones at the store. Ice packs are nice because they are softer than ice cubes and they mold to the shape of your hands and feet. There are also meds like gabapentin and others that can helpful with neuropathy, I would ask your oncologist. I wish you the best.

Reply
debp

Also, tell your oncologist and they can lower the dose or discontinue the chemo. I'm not sure what kind of meds the doctor is using to prevent neuropathy. There are supplements and perhaps vitamins that might decrease it. Speak to the oncology nurses too, they usually have some suggestions. Drink as much water as you can, try adding fruit juice to make it tastier.

Reply
netteumb

I have been using a supplement that has been very helpful for me. called NerveRenew. What I like about it is they send it to me every month and I don't have to worry about running out. Although this website doesn't have the supplement I use on it I found it very helpful and the one I use has everything they recomend. neuropathysupplements.org/

1 like
Reply
Savitrima

Yes. I have this specific neuropathy, in my feet and in my finger tips. I was told it may get better but to expect it to stay. A little more than half-way through my treatment plan- Carboplatin/Taxol one week, Taxol the other two weeks and back again, the neuropathy got pretty bad in my feet and I grew concerned. I was tripping and my gait wasn't right. My oncologist decided to change the treatment to Carboplatin & Gemcitabine; one week both the next two weeks just Gemcitabine. Then a week off. Gemcitabine doesn't have these side effects. The neuropathy with Carboplatin goes away (I was told by my Oncology team) Since the treatment change the neuropathy has become more acute but covers less area of my feet. No tripping or gait problems. A relief. Have you talked to your doctor about this?

I've gotten used to the neuropathy, although I do have pain as well as the symptoms you describe. I was given 10 mg Oxycontin to help with the tingling and pain during sleep. It really helps. It's a low dose but makes a difference.

I just became a MMMT Ovarian Cancer survivor yesterday!

2 likes
Reply
carolleigh

I think my doctor should have warned me that the neuropathy might not go away.

Reply
Savitrima

I forgot to say that I take Alpha Lipoic Acid, B1 and B12 for neuropathy. They help somewhat.

1 like
Reply
AMChB

I had severe peripheral neuropathy three days after chemo with taxol and carbo, that lasted 3-4 days. I survived it by alternating Ibuprofen, acetaminophen, and as last resource, oxycodone. During the in-between chemo days, tingling, a feeling of heaviness in my feet, knee and wrist pain were common. The Dr, prescribed Gabapentin, Magnesium and Vit B6 which helped a lot. I hope you find some relief soon.

Reply
carolleigh
carolleigh
in reply to AMChB

Yours went away? I haven't done Gabepentin. I will ask my doc tomorrow.

Reply
AMChB
AMChB
in reply to carolleigh

Hi Carolleigh, I don't know for sure because I'm not willing to stop taking the Gabapentin (Neurontin) just to find out. From 9 pills, (300mg ea)/day that I used to take during my first chemo, I'm now taking only 2/day. Even though the horrible pain is gone, once in a while I get nerve pain above the knee and wrist, but fortunately it only last a minute or two and the affected area is so small that I can pinpoint it. I hope this helps!

Reply
GwenHP

Your description is what I experienced - the intense and persistent tingling and numbness. Mine started after the first cycle when I was severely dehydrated. I found that it didn't progress any further but I made sure I stayed well hydrated and spent a lot of time stimulating the nerves and increasing the circulation in my feet. For example, when I was sitting down I would stretch out my legs and draw out the alphabet in the air with my feet and toes. I would also wear crocs at home. They have the little nubs and provided nerve stimulation to the bottom of my feet when I walked. I got that idea when I saw a massage therapist at an event who was standing there brushing her finger tips with a rough piece of cloth. I asked her about it and she said it stimulated the growth of nerves which made her be able to feel things better. I remember asking my doctor about acupuncture and was told he thought it eased the discomfort for some but didn't resolved the underlying reason for the neuropathy. People have tried a number of different supplements and had varying degrees of success. I hope you find some relief. I've been away from chemo since 2008 and will say that most of the neuropathy has gone away.

1 like
Reply
carolleigh

I got neuropathy just about when my series of 6 carbo-taxol rounds was over. I don't feel that I solved the problem. My doc and nutritionist had me on Alpha Lipoic Acid, L-Glutamine and B vitamins, and probiotics. They gave me vitamin B shots. Well, it can at the end... they doctor never explained that it might not go away or it could take a long time. Mine came about 1 year ago. I used lots of acupuncture, bath salts, frankincense on my feet. Nothing seems to work. I started taking Nia dance, which is barefoot, hoping it will help. Someone explained that those nerves are very slow to come back. I am still looking for it to improve. My doctor says it could improve in time.

Good luck Kiloprt. Thanks for putting it out there. I am eager to see if anyone else has any ideas.

My doctor says mine is 'mild,' no tingling or pain, but under my toes the skin feels a little numb, more on one foot. Still, I am trying. I am back on chemo... carbo gemzar which my doctor says isn't as likely to cause neuropathy. I can't figure out yet if it's gotten worse or better.

Reply

You may also like...